Volume 19, issue 3 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Topological complexity of unordered configuration spaces of surfaces

Andrea Bianchi and David Recio-Mitter

Algebraic & Geometric Topology 19 (2019) 1359–1384
Abstract

We determine the topological complexity of unordered configuration spaces on almost all punctured surfaces (both orientable and nonorientable). We also give improved bounds for the topological complexity of unordered configuration spaces on all aspherical closed surfaces, reducing it to three possible values. The main methods used in the proofs were developed in 2015 by Grant, Lupton and Oprea to give bounds for the topological complexity of aspherical spaces. As such this paper is also part of the current effort to study the topological complexity of aspherical spaces and it presents many further examples where these methods strongly improve upon the lower bounds given by zero-divisor cup-length.

Keywords
topological complexity, braid groups, robotics, surfaces, algebraic topology
Mathematical Subject Classification 2010
Primary: 55M99, 55P20
Secondary: 20J06, 55M30, 68T40
References
Publication
Received: 23 February 2018
Revised: 21 October 2018
Accepted: 1 November 2018
Published: 21 May 2019
Authors
Andrea Bianchi
Mathematics Institute
University of Bonn
Bonn
Germany
David Recio-Mitter
Institute of Mathematics
University of Aberdeen
Aberdeen
United Kingdom
Department of Mathematics
Lehigh University
Bethlehem, PA
United States